# SDR 2002FA0000742

- Difficulty date: May 16, 2002
- Submitted: June 24, 2002
- Operation: General aviation
- Aircraft: N9800V
- Make and model: Cessna 195B
- Aircraft serial: 16163
- System (JASC): 5751 · Ailerons
- Part: Bracket
- Part number: 0322709
- Condition: Corroded
- Location: Aileron Hinge
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BRACKETS ARE MADE OF MAGNESIUM, CORRODING AND CRACKING.  APPROXIMATELY 80 PERCENT OF THE BRACKETS INSPECTED BY BEARD BLASTING ARE UN-AIRWORTHY.  PROBLEM OF CORROSION BETWEEN BEARING AND BOSS WHICH EXPANDS AND CRACKS THE BOSS.  SEPARATION OF AILERON FROM REAR WING SPAR WHILE STILL ATTACHED TO STEEL ACTUATOR ROD WOULD MOST LIKELY RENDER THE AIRCRAFT UNCONTROLLABLE.  HAVE BEEN URGING EVERYONE TO REMOVE THESE BRACKETS FROM THE AIRCRAFT AND BEAD BLAST THE BODY WHILE PROTECTING BEARING.  CHEMICALLY STRIPPING DOES NOT REMOVE CORROSION BY PRODUCTS.
